MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52361
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As initially reported, during a ptcd dilation of a bile duct, an advance 35 lp low profile balloon catheter would not inflate.An unknown wire, catheter, and sheath were used during the procedure.A new balloon was opened to complete the procedure.Upon evaluation of the device on 02apr2020, a pin hole was observed on the distal end of the balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: see b5 summary of event: as initially reported, during a ptcd dilation of a bile duct, an advance 35 lp low profile balloon catheter would not inflate.An unknown wire, catheter, and sheath were used during the procedure.A new balloon was opened to complete the procedure.Upon evaluation of the device on 02apr2020, a pin hole was observed on the distal end of the balloon.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 07apr2020.A 5 or 6 french cook flexor sheath was used during the procedure.An unknown inflation device was used to inflate the balloon one time, using a "non-ionic" 1:1 contrast to saline solution, to the recommended inflation pressure.The user also reported that the balloon was not able to be inflated.The balloon, which was not inflated within a stent, was removed by itself.As the device was not used within the vascular system, blood was not observed in the inflation device.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, specifications, and quality control was conducted during the investigation, as well as a visual inspection and functional test of the complaint device.Inspection of the complaint device found no damage to the catheter or balloon.Biomatter was present on the device.An attempt to inflate the balloon was unsuccessful.A crystallized substance was found inside balloon.The balloon was rinsed, some liquid did enter the balloon during rinsing.Additional analysis was performed on (b)(6) 2020 after decontamination.An attempt to inflate device at that time showed that there was a pinhole at the distal end of the balloon, located at approximately 1.2cm from the distal tip.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu states: ¿the advance 35lp low profile pta balloon dilatation catheter is indicated for percutaneous transluminal angioplasty (pta) of lesions peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ ¿the balloon is manufactured from an extra-thinwall, high-strength, minimally compliant material.Particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures.¿ the label on the product package indicates that for the pta5-35-80-8-8.0, the nominal inflation pressure is 8atm and the rated burst pressure is 11atm.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event cannot be established.The type of procedure performed in this case was a ptcd biliary dilatation, which is not indicated as an intended use for the device.However, it is unknown if the off-label use contributed to this failure.The risk analysis for this failure mode was reviewed and no further action is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07apr2020.A 5 or 6 french cook flexor sheath was used during the procedure.An unknown inflation device was used to inflate the balloon one time, using a "non-ionic" 1:1 contrast to saline solution, to the recommended inflation pressure.The user also reported that the balloon was not able to be inflated.The balloon, which was not inflated within a stent, was removed by itself.As the device was not used within the vascular system, blood was not observed in the inflation device.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9933417
Report Number1820334-2020-00778
Device Sequence Number2850684
Product Code DQY
UDI-Device Identifier10827002523613
UDI-Public(01)10827002523613(17)220416(10)9670673
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2022
Device Model NumberG52361
Device Catalogue NumberPTA5-35-80-8-8.0
Device Lot Number9670673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1